Jump to content
CrazyBoards.org

Wellbutrin XL / Lexapro withdrawal debate


Recommended Posts

hello! my pnurse wants me to go off all ad's. i am currently on 150 wellbutrin and 20 lexapro.

was wondering first what might likely be causing what. (saying it is not the lithium)

short-term memory, blanking out, can't focus, anxiety (which was helped by lexapro but stopped working), confusion, easily overwhelmed, nervous energy in body causing shaking to move from place to place.

wellbutrin questions:

my pnurse says she thinks it is doing nothing. i am not so sure. that is why i am scared to go off it.

thing is, i am only on 150mg. should i at least try the therapeutic level of 300 before giving up on it? i know it can cause anxiety and i have heard some bad stories about going from 150 to 300. but am i missing something?

what about the withdrawals of wellbutrin xl? my pnurse says i can just stop taking wellbutrin cold turkey. too good to be true?

lexapro:

i am aware of the withdrawals. scared! pnurse will slowly take me off.

it did stop working for anxiety, but i am not sure what it is doing for depression. i seem to only have depression for short periods of time (day).

basically:

-what is helping the depression?

-what is causing what?

-should i give wellbutrin more of a chance?

-how do you withdrawal from wellbutrin?

i know there are no clear cut answers, unfortunately, but it would be sooo nice to get some more input before i make my decision. because i am curious to see if this nervous energy and spaciness would go away just by stopping one ad.

thank you so much for your help! have a great day!

kathryn

Link to comment
Share on other sites

-what is helping the depression?

-what is causing what?

-should i give wellbutrin more of a chance?

-how do you withdrawal from wellbutrin?

Why does your pnurse want to get rid of the antidepressants?

The only way to tell which is helping the depression is to stop one of them. And remember that lithium acts as an antidepressant, too, and is used to boost the effects of standard ADs.

Since you were already having anxiety problems with the Wellbutrin, that might be the one you stop first. From what I've read, WB is easier than the SSRIs to get off of. If you're at 150 per day, you could take one every other day for a week, and then one every three days for another week and then nothing. Some people feel a little fluish and headachy.

How long have you been on the WB? Your sig line says 300 mgs, but your post says 150 mgs. Have you already lowered the dose and were on 300 for awhile?

Of all the SSRIs, Celexa and Lexapro are the easiest to quit. Definitely taper down as slowly as you want, but it's not going to be like Paxil or Effexor hell.

I'm on a combo of WB and Zoloft. A few weeks ago I would have said the shakiness was from the Wellbutrin, but I recently upped my Zoloft and my hand tremor has increased exponentially, and Zoloft is the only thing I've changed. So, between lithium, wellbutrin and lexapro, your shakiness could be from any or all of them.

Greeny

edited to correct typos.

Link to comment
Share on other sites

hello greenyflower! thank you for the quick response and i love your username!

wow. i did not even realize that was in my sig line. must of been long ago when i tried wellbutrin once before. i am definitely on 150mg.

my pnurse apparently has had lots of visits and lectures about using only lithium and nothing else to treat bp. i just get weary when anyone just decides to change what they believe. i just don't trust anyone anyways. i have only really seen one study stating that when i researched it. she said there is 30. of course, i am not the expert.

who knows. maybe that is the answer. it has just been drilled into my head that bipolar is treated with an ad, an ap and a mood stabilizer.

i am definitely curious to see what eliminating ad's or just one of them will do. but boy am i freaked about crashing. (and withdrawal)

geez, i thought withdrawal from lexapro was hell. hate to hear about paxil and effexor. (but is makes me feel better!)

hey, thanks again for your help. looking forward to hearing more. please?!!!!

kathryn

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...